MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CAUTERY CORD

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CAUTERY CORD
Model Number 470383-05
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the chief surgeon reported that the monopolar energy cable had energy that was unstable.Energy was occasionally available and sometimes not; after the instrument nurse reinstalled it on the table, the energy was used normally.However, during the surgery, it was discovered that the monopolar energy cable was sparking where it connected to the instrument.After pausing the surgery, it was found that the energy cable had been burned and turned black.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the monopolar energy cable, however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the monopolar energy cable to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The cautery cable was found to have the insulation damage at the base of the end that connects to the instrument, causing the connector to hang.There was black residue at the site of the damage, confirming arcing and/or thermal damage.The internal wires seemed to be completely detached.The probable root cause is attributed to damage during use or reprocessing, which may include improper handling of the cable.Additional observation(s) related to customer reported complaint: the cautery cable was found to have a broken wire at the site of the insulation damage.Visual inspection displayed signs of arcing and/or thermal damage which likely contributed to the broken cable.The probable root cause is attributed to damage during use as excessive bending of the monopolar/bipolar energy cables below the connector can lead to broken wires.

Brand Name
NONE
Common Device Name
MONOPOLAR CAUTERY CORD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22670348
Report Number2955842-2025-32245
Device Sequence Number11681931
Product Code GEI
UDI-Device Identifier00886874112595
UDI-Public(01)00886874112595(10)VL211801
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470383-05
Device Catalogue Number470383
Device Lot NumberVL211801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown